Ask a doctor

Best Moisturizer for an Acne-Prone Face While on Accutane?

I used the older formula Curel fragrance-free lotion on my face while on Accutane before without problem. The new Curel fragrance-free lotion still says won't clog pores additionally states has ceramides. But, I seem to get an occasionally pimple near my nose even though I'm on my 4th month into my Accutane course for cystic acne at a full 2mg/kg dose. I started today using the new Facial CeraVe PM now. What moisturizer won't cause a pimple on an acne-prone face?

Doctor Answers 2

Moisturizer while on Accutane

Dry skin is a problem while on Accutane. In our office, we advise Accutane patients to begin daily moisturization with Elevase Moisture Booster with ceramides. 

Best, 
Dr. Karamanoukian 
Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 63 reviews

Moisturizers with Accutane

Many modern moisturizers are "non-comedogenic," meaning they should not cause acne. Many patients using Accutane need a moisturizer given that dry skin and lips are a very common side effect of the medication. Finding the right moisturizer is often a matter of trial and error since there are many different choices and each person's skin is a little different. Your dermatologist may be able to provide samples of a few different ones to try before you buy a large bottle. I often recommend Cetaphil cream or Elta lotion for my patients on Accutane.

Colby Evans, MD
Austin Dermatologist
4.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.